Alert archive / Hawaii / Wind Advisories in 2010

Wind Advisory 33, NWS Honolulu, HI

June 8, 2010Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 8, 2010, 3:30 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2010, 3:30 AM HST (13:30 UTC)
Expired
Jun 10, 2010, 3:31 PM HST
In force
60 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2010-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2010-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WWHW70 PHFO 081330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST TUE JUN 8 2010

HIZ028-090230-
/O.NEW.PHFO.WI.Y.0033.100608T1330Z-100609T1600Z/
BIG ISLAND SUMMITS-
330 AM HST TUE JUN 8 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

WINDS ON THE SUMMITS OF MAUNA LOA AND MAUNA KEA WILL BE FROM THE
EAST NORTHEAST AT 25 TO 35 MPH WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
7 follow-up statements
651 
WWHW70 PHFO 090128
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 PM HST TUE JUN 8 2010

HIZ022-091430-
/O.EXB.PHFO.WI.Y.0033.000000T0000Z-100610T1600Z/
HALEAKALA SUMMIT-
328 PM HST TUE JUN 8 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. 

WINDS ON HALEAKALA SUMMIT WILL BE EAST 25 TO 35 MPH WITH HIGHER
GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HIZ028-091430-
/O.EXT.PHFO.WI.Y.0033.000000T0000Z-100610T1600Z/
BIG ISLAND SUMMITS-
328 PM HST TUE JUN 8 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. 

WINDS ON THE SUMMITS OF MAUNA LOA AND MAUNA KEA BE FROM THE EAST
TO NORTHEAST AT 25 TO 35 MPH WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DEJESUS
823 
WWHW70 PHFO 091330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST WED JUN 9 2010

HIZ016-024-026-100230-
/O.EXB.PHFO.WI.Y.0033.100609T1900Z-100610T0400Z/
KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-
330 AM HST WED JUN 9 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST
THIS EVENING. 

WINDS NEAR KAMUELA AND SOUTH POINT WILL BE FROM THE NORTHEAST AT
25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. WINDS ON THE ISLAND OF
KAHOOLAWE WILL BE FROM THE EAST AT 25 TO 35 MPH WITH GUSTS TO 45 
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HIZ022-028-100230-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-100610T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
330 AM HST WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. 

WINDS ON THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL
BE FROM THE EAST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON/HOUSTON
065 
WWHW70 PHFO 100130
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST WED JUN 9 2010

HIZ016-022-024-026-028-101430-
/O.EXT.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND-KOHALA-
BIG ISLAND SUMMITS-
330 PM HST WED JUN 9 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. 

WINDS NEAR KAMUELA AND SOUTH POINT...AND ON THE ISLAND OF
KAHOOLAWE WILL BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH
GUSTS OF 45 TO 50 MPH. WINDS ACROSS THE SUMMITS OF HALEAKALA AND
THE BIG ISLAND WILL BE 25 TO 35 MPH WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DEJESUS
638 
WWHW70 PHFO 101312
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
312 AM HST THU JUN 10 2010

HIZ022-110215-
/O.UPG.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
/O.NEW.PHFO.HW.W.0004.100610T1312Z-100611T0400Z/
HALEAKALA SUMMIT-
312 AM HST THU JUN 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS NEAR THE HALEAKALA SUMMIT WILL BE 35 TO 45 MPH WITH GUSTS TO
6O MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING.
THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HIZ027-110215-
/O.EXA.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
BIG ISLAND INTERIOR-
312 AM HST THU JUN 10 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

WINDS ACROSS THE SADDLE REGION OF THE BIG ISLAND INTERIOR WILL BE
EAST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HIZ016-024-026-028-110215-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND SUMMITS-
312 AM HST THU JUN 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

WINDS NEAR KAMUELA AND SOUTH POINT...AND ON THE ISLAND OF
KAHOOLAWE WILL BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH
GUSTS TO 45 TO 50 MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOSTER/HOUSTON
529 
WWHW70 PHFO 101315
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 AM HST THU JUN 10 2010

HIZ022-110215-
/O.CON.PHFO.HW.W.0004.000000T0000Z-100611T0400Z/
HALEAKALA SUMMIT-
315 AM HST THU JUN 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

WINDS NEAR THE HALEAKALA SUMMIT WILL BE 35 TO 45 MPH WITH GUSTS
TO 6O MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
OCCURRING. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HIZ016-024-026>028-110215-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND INTERIOR-
BIG ISLAND SUMMITS-
315 AM HST THU JUN 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... 

WINDS NEAR KAMUELA AND SOUTH POINT...AND ON THE ISLAND OF
KAHOOLAWE WILL BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH
GUSTS TO 45 TO 50 MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOSTER/HOUSTON
544 
WWHW70 PHFO 102000
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST THU JUN 10 2010

HIZ022-110400-
/O.CAN.PHFO.HW.W.0004.000000T0000Z-100611T0400Z/
/O.EXA.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
HALEAKALA SUMMIT-
1000 AM HST THU JUN 10 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HIZ028-102100-
/O.CAN.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
BIG ISLAND SUMMITS-
1000 AM HST THU JUN 10 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS AT THE BIG ISLAND SUMMITS.

$$

HIZ016-024-026-027-110400-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND INTERIOR-
1000 AM HST THU JUN 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


MORRISON
523 
WWHW70 PHFO 110131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST THU JUN 10 2010


HIZ016-022-024-026-027-110245-
/O.CAN.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND-KOHALA-
BIG ISLAND INTERIOR-
331 PM HST THU JUN 10 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW THE ADVISORY THRESHOLD. 

$$


MORRISON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 7, 8:30 PM HST, 7 hours earlier.

Area forecast discussion, Jun 7, 8:30 PM HST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST MON JUN 7 2010

.SYNOPSIS...
MODERATE TRADE WINDS WILL GRADUALLY STRENGTHEN TO FRESH TO LOCALLY
STRONG LEVELS TUESDAY...AS HIGH PRESSURE STRENGTHENS FAR NORTHEAST
OF THE STATE. WINDS WILL WEAKEN SLIGHTLY THIS WEEKEND. CLOUDS AND
SHOWERS WILL FOCUS OVER WINDWARD AND MOUNTAIN AREAS...WITH SOME
CLOUDS AND SHOWERS BEING BLOWN OVER TO LEEWARD SECTIONS BY THE
STRONG TRADES.

&&

.DISCUSSION...
WATER VAPOR IMAGERY REVEALS A WEAK UPPER TROUGH JUST TO THE
SOUTHWEST OF THE ISLANDS. HIGH CLOUDS ASSOCIATED WITH THE TROUGH ARE
SPREADING OVER THE BIG ISLAND AND TO THE NORTHWEST NEAR MAUI.
ALTHOUGH THERE WAS NOT MUCH RAIN THIS AFTERNOON...SHOWERS ARE
EXPECTED TO INCREASE OVERNIGHT OVER WINDWARD AREAS...WITH SOME
SHOWERS CROSSING INTO LEEWARD SECTIONS...DUE TO SOME INSTABILITY
BEING CAUSED BY THE UPPER TROUGH. THE TROUGH WILL MOVE OFF TO THE
WEST AND EXIT THE ISLAND CHAIN BY LATE TUESDAY...WITH UPPER LEVEL
RIDGING THEN MOVING IN...BRINGING AN INCREASE IN STABILITY. WITH
TRADES EXPECTED TO STRENGTHEN TUESDAY...MORE SHOWERS MAY BE BLOWN TO
LEEWARD SECTIONS...ALTHOUGH SHOWERS WILL STILL FOCUS OVER WINDWARD
AREAS.

A 1026 MB HIGH CURRENTLY ABOUT 1000 MILES NORTH OF KAUAI IS EXPECTED
TO STRENGTHEN AND MOVE EAST TO A POSITION ABOUT 1500 MILES NORTHEAST
OF THE STATE EARLY THURSDAY MORNING. AS A RESULT...THE PRESSURE
GRADIENT WILL START TO TIGHTEN...AND WINDS WILL START TO INCREASE.
TRADES WILL BECOME MODERATE TO FRESH DURING THE FIRST HALF OF
TUESDAY...THEN INCREASE FURTHER TO FRESH TO STRONG LEVELS TUESDAY
NIGHT. WITH HIGH PRESSURE REMAINING STRONG AND FAR NORTHEAST OF THE
STATE...TRADES WILL REMAIN BREEZY THROUGH FRIDAY. TRADES WILL LOWER
TO MODERATE TO FRESH STRENGTH THIS WEEKEND AS THE PRESSURE GRADIENT
SLACKENS DUE TO A FRONT TO THE NORTH MOVING THROUGH AND WEAKENING
THE HIGH.

MODELS SHOW WINDS INCREASING TONIGHT OVER THE THE HALEAKALA SUMMIT
AND THE BIG ISLAND SUMMITS...AND INCREASING FURTHER TUESDAY.
THUS...A WIND ADVISORY ISSUANCE MAY BE NECESSARY TONIGHT OR
TOMORROW.

&&

.MARINE...
STRENGTHENING WINDS WILL BRING AN INCREASE IN SHORT-PERIOD SURF
ALONG EAST FACING SHORES BEGINNING TUESDAY AND PEAKING ON WEDNESDAY
AND THURSDAY.

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE TYPICALLY WINDIER
AREAS TUESDAY MORNING THROUGH LATE WEDNESDAY AFTERNOON. THIS MAY BE
EXTENDED LONGER...BUT WILL ASSESS THE SITUATION WITH OBSERVATIONS
FIRST. SMALL...BUT LONGER PERIOD OCEAN SWELLS ARE EXPECTED FROM BOTH
THE NORTH AND SOUTH THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FROM 9 AM TUESDAY UNTIL 6 PM HST WEDNESDAY FOR
MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS SOUTH
OF THE BIG ISLAND.

&&

HARRISON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:29 PM HSTSmall Craft AdvisoryHFO24 days

Nearby

Wind Advisories in Hawaii, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.